Pacific Journal of Mathematics

Counting subgroups and topological group topologies.

Shiferaw Berhanu, W. W. Comfort, and J. D. Reid

Article information

Source
Pacific J. Math., Volume 116, Number 2 (1985), 217-241.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102707061

Mathematical Reviews number (MathSciNet)
MR771633

Zentralblatt MATH identifier
0547.22001

Subjects
Primary: 20K45: Topological methods [See also 22A05, 22B05]
Secondary: 22A05: Structure of general topological groups

Citation

Berhanu, Shiferaw; Comfort, W. W.; Reid, J. D. Counting subgroups and topological group topologies. Pacific J. Math. 116 (1985), no. 2, 217--241. https://projecteuclid.org/euclid.pjm/1102707061


Export citation

References

  • [I] David M. Arnold, Finite Rank Torsion FreeAbelian Groupsand Rings, Lecture Notes in Mathematics vol. 931, Springer-Verlag, Berlin-Heidelberg-New York, 1982.
  • [2] R. A. Beaumont and R. S. Pierce, Torsion-freerings, Illinois J. Math., 5 (1961), 61-98.
  • [3] Shiferaw Berhanu, W. W. Comfort and J. D. Reid,Counting subgroups and topologcal group topologies,Abstracts Amer. Math. So, 4 (1983), 200 [Abstract #83T-20-150].
  • [4] Garrett Birkhoff, A note on topological groups,Compositio Math.,3 (1936), 427-430.
  • [5] W. W. Comfort, Topological Groups,In: Handbook of General Topology, edited by K. Kunen and J. Vaughan. North-HollandPubl. Co. Amsterdam. 1984. (To appear).
  • [6] W. W. Comfort and Kenneth A. Ross, Topologiesinduced by groups of characters, Fundamenta Math.,55 (1964), 283-291.
  • [7] W. W. Comfort and Victor Saks, Countablycompactgroupsandfinest totally bounded topologies, Pacific J. Math.,49 (1973), 33-44.
  • [8] W. W. Comfort and T. Soundararajan, Pseudocompactgroup topologiesand totally densesubgroups,Pacific J. Math., 100 (1982), 61-84.
  • [9] J. Dixmier, Les C*-algebres et Leurs Representations, Second edition, Gauthier-Vil- lars, Paris, 1969.
  • [10] Ryszard Engelking, General Topology, Polska Akademia Nauk, Monographic Matematyczne volume 60, Panstwowe Wydawnictwo Naukowe--Polish Scientific Publishers, Warszawa, 1977.
  • [II] Laszlo Fuchs, On charactergroupsof discreteAbelian groups,Acta. Math. Acad. Sci. Hungary, 10 (1959), 133-140.
  • [12] Laszlo Fuchs, Infinite Abelian Groups, vol. I. Pure and Applied Mathematics, no. 36. Academic Press. New York and London, 1970.
  • [13] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic Analysis, Volume I,Grund- lehren der math. Wissenschaften volume 115, Springer-Verlag, Berlin-Gttingen- Heidelberg, 1963.
  • [14] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic Analysis II, Grundlehren der math. Wissenschaften volume 152, Springer-Verlag, New York-Heidelberg-Berlin, 1970.
  • [15] Edwin Hewitt and Karl Stromberg, A remark on Fourier-Stieltjestransforms, Anais Academia Brasileira Ciencias, 34 (1962), 174-180.
  • [16] Gerald L. Itzkowitz, On the density characterof compact topological groups,Funda- menta Math.,75 (1972), 201-203.
  • [17] Shizuo Kakutani, Uber die Metrisation der topologischenGruppen, Proc. Imperial Acad. Tokyo, 12 (1936), 82-84.
  • [18] Shizuo Kakutani, On cardinal numbers related with a compact Abelian group, Proc. Imperial Acad. Tokyo, 19 (1943), 366-372.
  • [19] John O. Kiltinen, On the number of field topologieson an infinitefield, Proc. Amer. Math. Soc, 40 (1973), 30-36.
  • [20] John O. Kiltinen, Infinite Abelian groups are highly topologizable,Duke Math. J., 41 (1974), 151-154.
  • [21] V. Kuz'minov, On a hypothesisof P. S. Alexandroff in the theoryof topological groups, Doklady Akad. Nauk SSSR N. S., 125 (1959), 727-729.
  • [22] C. Murley, The classification of certainclassesof torsion free Abelian groups,Pacific J. Math., 40 (1972), 647-665.
  • [23] Klaus-Peter Podewski, The number of field topologies on countable fields, Proc. Amer. Math. Soc, 39 (1973), 33-38.
  • [24] Klaus-Peter Podewski, Topologisierung algebraischer Strukturen, Revue Roumaine Math. Pures et Appliquees, 22 (1977), 1283-1290.
  • [25] J. D. Reid, A note on torsionfree Abelian groups of infinite rank, Proc. Amer. Math. Soc, 13 (1962), 222-225.
  • [26] Dieter Remus, On the structure of the lattice of group topologies, Doctoral Disserta- tion, Hanover University (Federal Republic of Germany), 1983.
  • [27] Andre Weil, Sur les Espaces a Structure Uniforme et sur la Topologie Generale, Publ. Math. Univ. Strasbourg, Hermann & Cie., Paris, 1937.